Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 40, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Jul 10, 2012, 3:57 PM CDT. It took effect at Jul 10, 2012, 9:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2012, 3:57 PM CDT (20:57 UTC)
- In effect from
- Jul 10, 2012, 9:00 PM CDT
- Expired
- Jul 11, 2012, 3:17 AM CDT
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted, in the capitals the NWS used until 2016.
831 WHUS74 KCRP 102057 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 357 PM CDT TUE JUL 10 2012 ...ONSHORE FLOW WILL INCREASE THIS EVENING OVER THE GULF WATERS... .STRONG SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. THE STRONG WINDS WILL BE OVER THE GULF WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 60 NAUTICAL MILES. GMZ250-270-110500- /O.NEW.KCRP.SC.Y.0040.120711T0200Z-120711T1200Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- 357 PM CDT TUE JUL 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CDT WEDNESDAY. * WINDS AND WAVES: SOUTH TO SOUTHEAST WINDS AROUND 20 KNOTS...WITH GUSTS TO 25 KNOTS. SEAS OF 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CB
2 follow-up statements
854 WHUS74 KCRP 110430 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1130 PM CDT TUE JUL 10 2012 ...ONSHORE FLOW WILL INCREASE THIS EVENING OVER THE GULF WATERS... .MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. THE STRONG WINDS WILL BE OVER THE GULF WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 60 NAUTICAL MILES. GMZ250-270-111200- /O.CON.KCRP.SC.Y.0040.000000T0000Z-120711T1200Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- 1130 PM CDT TUE JUL 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY. * WINDS AND WAVES: SOUTH TO SOUTHEAST WINDS AROUND 20 KNOTS... WITH GUSTS TO 25 KNOTS. SEAS OF 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TE
993 WHUS74 KCRP 110817 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 317 AM CDT WED JUL 11 2012 ...SMALL CRAFT ADVISORY HAS BEEN CANCELLED... .WIND SPEEDS HAVE DIMINISHED ACROSS THE REGION. GMZ250-270-110930- /O.CAN.KCRP.SC.Y.0040.000000T0000Z-120711T1200Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- 317 AM CDT WED JUL 11 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND SPEEDS REMAIN IN THE 15 TO 20 KNOT RANGE. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION ACROSS THE SOUTHERN NEARSHORE AND OFFSHORE WATERS.. $$ RG
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jul 10, 3:49 PM CDT, 8 minutes earlier.
Area forecast discussion, Jul 10, 3:49 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 349 PM CDT TUE JUL 10 2012 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...CURRENTLY...THERE IS AN AREA OF CONVECTION REMAINING OVER THE EASTERN CWA...SLOWLY PUSHING OFFSHORE. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND OVERNIGHT THROUGH WEDNESDAY...AS AN UPPER TROUGH...A STALLED FRONTAL BOUNDARY OVER CENTRAL TEXAS AND ABUNDANT TROPICAL MOISTURE OVER SOUTH TEXAS COMBINE. DUE TO PWATS NEAR 2.1 INCHES...RAINFALL AMOUNTS IN THE STRONGER STORMS ARE CAPABLE OF PRODUCING NEAR 1 INCH OR GREATER AT TIMES. LACK OF FULL UPPER LEVEL SUPPORT HAS LEAD TO MOST OF THE ACTIVITY BE TAMED...WITH A FEW STORMS THAT MAY BECOME STRONG ALONG ANY OUTFLOW BOUNDARIES. TEMPERATURES TODAY HAVE BEEN MUCH COOLER THAN PREVIOUSLY EXPECTED WITH THE THICK CLOUD COVER...HOWEVER SOME BREAKS IN THE CLOUDS ARE APPEARING ON VISIBLE SATELLITE OVER THE WESTERN CWA. THERE IS A BREAK IN CONVECTION OVER THE WEST... HOWEVER WITH INCREASED HEATING AND ABUNDANT MOISTURE...ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP. && .LONG TERM (THURSDAY THROUGH TUESDAY)...MEDIUM RANGE MODELS CONTINUE TO PLACE THE UPPER TROUGH AXIS FROM THE OZARKS SOUTH-SOUTHWEST INTO THE BRUSH COUNTRY FOR THE LATTER PART OF THE WORK WEEK. THE NAM/CMC MODELS EVEN SHOW A WEAK UPPER LOW FORMING OVER THE BRUSH COUNTRY FOR FRIDAY. WILL KEEP RAIN CHANCES AT CHANCE CATEGORY FOR THURSDAY WITH A SLIGHT DECREASE FOR FRIDAY AS MOISTURE DECREASES SLIGHTLY. THE UPPER TROUGH AXIS STARTS TO SHIFT TO THE WEST FOR SATURDAY WITH A CONSENSUS OF THE MODELS SHOWING AN UPPER LOW FORMING OVER COAHUILA FOR SUNDAY. THE MOISTURE AXIS IS EXPECTED TO BE OVER THE COASTAL PLAINS FOR THE WEEKEND WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES. WILL KEEP POPS AT CHANCE CATEGORY FOR THE COASTAL PLAINS FOR THE WEEKEND WITH RAIN CHANCES DECREASING TO SLIGHT CHANCE FOR WESTERN BRUSH COUNTRY. SLOW DRYING OCCURS FOR MONDAY INTO TUESDAY AS THE UPPER LOW MOVES SOUTH TO SOUTHWEST OF THE TEXAS BIG BEND. SHOWED A GRADUAL WARMING TREND FOR MAX TEMPS FOR EARLY NEXT WEEK. 89/TMT && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 76 87 76 90 76 / 60 60 30 50 20 VICTORIA 74 87 73 90 73 / 70 70 30 50 20 LAREDO 78 96 77 97 78 / 40 40 30 40 20 ALICE 75 88 75 92 75 / 60 60 30 50 20 ROCKPORT 80 86 78 89 78 / 60 60 30 50 20 COTULLA 75 90 74 95 74 / 60 60 30 40 20 KINGSVILLE 76 87 75 91 75 / 50 50 30 50 20 NAVY CORPUS 80 86 78 89 79 / 60 60 30 50 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && CB/85...SHORT TERM TMT/89...LONG TERM
Hazardous weather outlook, Jul 10, 5:52 AM CDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 552 AM CDT TUE JUL 10 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-111100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 552 AM CDT TUE JUL 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF SOUTH TEXAS TODAY AND TONIGHT. THE MAIN CONCERN WITH THESE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF SOUTH TEXAS WEDNESDAY AND THURSDAY. THE MAIN CONCERN WITH THE THUNDERSTORMS THROUGH THURSDAY WILL BE ISOLATED HEAVY RAINFALL. OTHERWISE...THUNDERSTORMS WILL BE POSSIBLE THROUGH MONDAY...WITH A FEW OF THE STORMS IN THE AFTERNOON POSSIBLY PRODUCING WINDS 35 TO 45 MPH ALONG WITH CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:01 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak | 29 min |
| Jul 9, 8:23 PM CDT | Areal Flood Advisory | CRP | Live Oak | 112 min |
| Jul 9, 9:25 PM CDT | Small Craft Advisory for Winds | CRP | 7 hr | |
| Jul 10, 8:31 AM CDT | Special Marine Warning | CRP | 44 min | |
| Jul 10, 1:33 PM CDT | Special Marine Warning | CRP | 57 min | |
| Jul 10, 2:16 PM CDT | Special Marine Warning | CRP | 44 min |
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.